How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask healthydoc Your Own Question
healthydoc
healthydoc, Board Certified Physician
Category: Neurology
Satisfied Customers: 1986
Experience:  Board Certified U.S. Neurologist
55821379
Type Your Neurology Question Here...
healthydoc is online now

Hi I have been on depakine or epilim chrono for over 25 years

Customer Question

Hi
I have been on depakine or epilim chrono for over 25 years now and my memory loss is getting quite bad and I don t know what can help or what I should do
I m 42 and I haven t had any seizure for about 10 years

Celine
Submitted: 3 years ago.
Category: Neurology
Expert:  healthydoc replied 3 years ago.

healthydoc :

Hello and thank you for your question.

healthydoc :

If you are experiencing memory loss which is likely a side effect of long term use of Epilim.

healthydoc :

In order to avoid the further increase of your symptoms you need to slowly wean off Epilim and start at the same time another medication like Keppra. This would not cause to give you seizures.

healthydoc :

You need to discuss with your neurologist so that he can prescribe you another medication that prevents seizures like keppra while you slowly wean off the Epilim.

healthydoc :

Please get back to me if you have any further questions. Thank you.

JACUSTOMER-vz1tju6y- : Hi
JACUSTOMER-vz1tju6y- : From discussing it with patient that I ve been in contact with either on lamictal or keppra they have worst memory loss that I m describing and worst symptoms of depression and lack of coordination
JACUSTOMER-vz1tju6y- : any more help would be welcome
JACUSTOMER-vz1tju6y- : thanks
JACUSTOMER-vz1tju6y- : celine
healthydoc :

you can try vim pat if you think keppra or lamictal worsens your memory.